shop Lola

I switched from the pill to an IUD and I feel like it completely changed my PH levels. Every cycle now comes with discomfort and odors. Is this a side effect?

Ask an expert series is a space for you to get answers to all your questions.  Have a question you’ve been wondering about? Ask here.

I switched from the pill to IUD contraception a couple months ago and I feel like it completely changed my PH levels. Every cycle now comes with discomfort and odors. Is this normal/a side effect?

Yes, unfortunately it is a side effect. Vaginitis is a common reaction to hormonal and non-hormonal IUDs. Vaginitis is inflammation of the vagina that can result in discharge, itching, discomfort, and often pH changes that are the result of an infection, most commonly bacterial vaginosis. Definitely talk to your doctor to discuss solutions. It might not mean that you need to ditch the IUD, but rather come up with solutions for treatment and/or prevention during your cycle.

>